MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.050
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the device had heat.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to maintenance, which is user error/ misuse/ abuse.If additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported from the (b)(6) that the moving parts of the attachment device were moving smoothly, and the device was generating heat.It was further determined that the device failed pretest for check of free movement.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Correction b5: it was inadvertently reported in the initial medwatch report that the moving parts of the attachment device were moving smoothly.Upon further review of the device evaluation, it was determined that the moving parts of the device were not moving smoothly.H6: it was reported in the initial medwatch report that the root cause of the reported failure was determined to be traced to maintenance, which is user error/misuse/abuse.Upon further review of the device evaluation, it was determined that the assignable root cause was traced to component failure.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9440498
Report Number8030965-2019-70894
Device Sequence Number2335612
Product Code HWE
UDI-Device Identifier07611819167957
UDI-Public07611819167957
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.050
Device Lot Number7668936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/22/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1